Hi - has anyone experienced unexplained weight loss on leflunomide?

No that I'm complaining, but at the moment eating what I want and still losing weight! I've read it can be a side effect, but don't know what in leflunomide causes it, or if it's serious? I was on diet for a while as I thought losing a bit of weight would possibly help out with joint issues in my ankle / feet, but haven't worried at all about what I eat for about a month now, and have lost about 5 pounds in that time (just under a stone altogether)....

6 Replies

oldestnewest
  • I don't know about side effects of this med but am sure is on leaflet? Have you come off steroids? Also the RA process can cause loss of weight. Probably just mention to your GP next visit, am sure its fine, maybe you are more active? Can be many reasons. Sometimes you can worry more if you losing weight and not trying? Sorry can't be more help.

    Gina

  • Sorry I've never taken Leflunomide but lots of the drugs we take can have a side effect like that. Could be an Over-active thyroid problem as that tends to go with RA, I had it a few years ago and one of the side effects was weight loss.I would like Gina said mention it to your GP as any weight loss should not be ignored.

    Good luck and let us now how you get on

    Tale care

    Mandy xx

  • I would double check this with your GP although weight loss sounds fab! When your not dieting it needs checking out xx

    Take care

    Julie x

  • this a common side effect of leflumoide it is on the patient info leaflet prob?, havrnt taken it it is in the bnf. doctors. pharm. nurses drug bible as side efffect.. alison(

  • Hi thanks for all the replies - yes it does say it's a side effect, just wanted to check if it's a serious side effect and if I need to worry about it? Or just accept it and enjoy! Haven't been on any steroids (orally) - just had an injection 3 weeks ago, but weight loss continued through that (do you normally have the same side effects with steroid injections as you do with oral steroids?)....Thanks Heather

  • weight gain only from oral steroids, not usually depot steroid injection. if concerned speak to rheum team especially if you have bad diaoherra

You may also like...